Results in Mathematics

, Volume 43, Issue 1–2, pp 101–113 | Cite as

Stability and boundedness of solutions of Stieltjes Differential Equations

  • M. I. Gil’
  • P. E. Kloeden


Dynamical equations on time scales are formulated by means of Stieltjes differential equations, which, depending on the time integrator, include ordinary differential equations and difference equations as well as mixtures of both. Explicit conditions for the boundedness and stability of solutions are presented here for linear and nonlinear Stieltjes differential equations. In addition, the continuous dependence of solutions on the time integrator is established by means of a Gronwall-like inequality for equations with different time integrators.

AMS Subject Classifications

45M10 39A10 


Stieltjes differential equations difference equations ordinary differential equations boundedness stability continuous dependence on time integrators 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R.P. Agarwal and P. Wong, Advances Topics in Difference Equations, Kluwer Academic Publishers, Boston-Dordrecht-London, 1997.CrossRefGoogle Scholar
  2. [2]
    B. Aulbach and S. Hilger, A unified approach to continuous and discrete dynamics, in Qualitative Theory of Differential Equations (Szeged 1988), vol. 53 in Colloq. Math. Soc. János Bolyai, North-Holland, Amsterdam, 1990; pp. 37–56.Google Scholar
  3. [3]
    M. Bohner and A. Peterson, Dynamic Equations on Time Scales, Birkhäuser Basel, 2000.Google Scholar
  4. [4]
    F.B. Christiansen and T.M. Fenchel, Theories of Populations in Biological Communities, vol. 20, Springer Lecture Notes in Ecological Studies, 1977.Google Scholar
  5. [5]
    Yu. L. Daleckii and M. G. Krein, Stability of Solutions of Differential Equations in Banach Space, Amer. Math. Soc, Providence, 1974.Google Scholar
  6. [6]
    N. Dunford and J. T. Schwartz. Linear Operators, part I. General Theory. Wiley Interscience Publishers, New York, 1966.Google Scholar
  7. [7]
    S. Elaydi, An Introduction to Difference Equations, Springer-Verlag, New York, 1996MATHCrossRefGoogle Scholar
  8. [8]
    M.I. Gil’, Norm Estimations for Operator-Valued Functions and Applications. Marcel Dekker Inc., New York 1995.Google Scholar
  9. [9]
    M. I. Gil’, Stability of Finite and Infinite Dimensional Systems, Kluwer Academic Publishers, Boston-Dordrecht-London, 1998.CrossRefGoogle Scholar
  10. [10]
    M. I. Gil’ and P. E. Kloeden, Solution Estimates of Nonlinear Vector Volterra-Stieltjes Equations, Analysis and Appl. (to appear).Google Scholar
  11. [11]
    S. Hilger, Ein Maβkettenkälkul mit Anwendungen auf Zentrummannigfaltigkeiten, Dissertation, Universität Würzburg, 1988.Google Scholar
  12. [12]
    S. Hilger, Analysis on measure chains - a unified approach to continuous and discrete calculus, Results in Mathematics, 18 (1990), 18–56.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    A.M. Stuart and A.R. Humphries, Numerical Analysis and Dynamical Systems, Cambridge University Press, Cambridge, 1996.MATHGoogle Scholar

Copyright information

© Birkhäuser Verlag, Basel 2003

Authors and Affiliations

  1. 1.Department of MathematicsBen Gurion University of the NegevBeer-ShevaIsrael
  2. 2.FB MathematikJohann Wolfgang Goethe UniversitätFrankfurt am MainGermany

Personalised recommendations